MAUDE Adverse Event Report: TEDAN SURGICAL INNOVATIONS PHANTOM AL BLADE HOLDER

TEDAN SURGICAL INNOVATIONS PHANTOM AL BLADE HOLDER
Model Number AL-0105
Medical Device Problem Codes Break (1069); Crack (1135); Material Fragmentation (1261); Detachment of Device or Device Component (2907); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the case, the pivoting blade holder tab broke.Two of the blade holder tabs snapped while tightening the retractor blade and flew out of the sterile field.Subsequently, another two blade holder tabs snapped during rest position, even without any ongoing tightening.There was no patient or user harm that occurred in this incident.However, these incidents pose potential safety risks to both the medical team and the patient per the healthcare professional in the surgical operation.
 
Additional Manufacturer Narrative
Device has not been returned.
 
Additional Manufacturer Narrative
The deformation observed at the failure points is consistent with the material failure characteristics seen in locking screw components intentionally brought to failure during internal design testing.The investigation determined that the issue is consistent with the application of force exceeding the intended design limits of the system.Excessive force may occur through over-torquing (greater than 159 in-lbs [17.9 nm]) or the application of excessive leverage using the al-0106 driver handle (greater than 57.8 lbf [257.1 n]).The al-0105 bolts are designed to provide a minimum retraction holding force of 10 lb [44.5 n].Internal specification requirements requires approximately 40 in-lbs [4.5 nm] of applied torque to achieve this holding force.Application of force beyond these limits, whether during a single use or cumulatively over multiple uses, can result in deformation and reduced mechanical strength of the locking screw bolts.Under elevated clamp loads, a damaged bolt may fail unexpectedly.As reported from point of contact, failure occurred to all returned units during one single case.Units are from 3 separate lots and have been in use for a minimum of three years.Multiple lot failure with identical failure modes, occurring during one surgical case indicates excessive force stemming from user error.
 
Event or Problem Description

Brand Name
PHANTOM AL BLADE HOLDER
Common Device Name
BLADE HOLDER
Manufacturer (Section D)
TEDAN SURGICAL INNOVATIONS
12320 cardinal meadow dr
suite 150
sugarland TX 77478 6237
Manufacturer (Section G)
WEST COAST SURGICAL
10727 kinghurst dr
houston TX 77099 3509
Manufacturer Contact
anita davies
12320 cardinal meadow dr
suite 150
sugarland, TX 77478-6237
7137260886
MDR Report Key23855791
Report Number3005726885-2025-00001
Device Sequence Number16049620
Product Code LXH
UDI-Device Identifier00843059100952
UDI-Public(01)00843059100952(11)20190301(10)0319
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace,Inspection
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAL-0105
Device Lot Number0319
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown